Communications in Mathematical Physics

, Volume 148, Issue 3, pp 445–467

Perturbative renormalization of composite operators via flow equations I

  • G. Keller
  • C. Kopper

DOI: 10.1007/BF02096544

Cite this article as:
Keller, G. & Kopper, C. Commun.Math. Phys. (1992) 148: 445. doi:10.1007/BF02096544


We apply the general framework of the continuous renormalization group, whose significance for perturbative quantum field theories was recognized by Polchinski, to investigate by new and mathematically simple methods the perturbative renormalization of composite operators. In this paper we demonstrate the perturbative renormalizability of the Green functions of the Euclidean massive Φ44 theory with one insertion of a (possibly oversubtracted, in the BPHZ language) composite operator. Moreover we show that our method admits an easy proof of the Zimmermann identities and of the Lowenstein rule.

Copyright information

© Springer-Verlag 1992

Authors and Affiliations

  • G. Keller
    • 1
  • C. Kopper
    • 2
  1. 1.Max-Planck-Institut für PhysikWerner-Heisenberg-InstitutMünchen 40Germany
  2. 2.Institut für Theoretische PhysikUniversität GöttingenGöttingenGermany